Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 126, NWS St. Louis, MO

June 26, 20164 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2016, 3:13 PM CDT for 4 counties in Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2016, 3:13 PM CDT (20:13 UTC)
Expired
Jun 26, 2016, 4:00 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

711 
WUUS53 KLSX 262013
SVRLSX
MOC019-027-051-135-262100-
/O.NEW.KLSX.SV.W.0126.160626T2013Z-160626T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT SUN JUN 26 2016

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COLE COUNTY IN CENTRAL MISSOURI...
  WESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
  NORTHEASTERN MONITEAU COUNTY IN CENTRAL MISSOURI...
  SOUTH CENTRAL BOONE COUNTY IN CENTRAL MISSOURI...

* UNTIL 400 PM CDT

* AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JAMESTOWN...
  MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JEFFERSON CITY...CALIFORNIA...ST. MARTINS...JAMESTOWN...
  CENTERTOWN...MCGIRK...MARION...LOHMAN...HARTSBURG...SANDY HOOK...
  WILTON...KLIEVER AND ELSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

&&

LAT...LON 3882 9253 3871 9212 3848 9224 3865 9262
TIME...MOT...LOC 2012Z 293DEG 14KT 3871 9249 

HAIL...0.88IN
WIND...60MPH
 
$$

GOSSELIN
2 follow-up statements
505 
WWUS53 KLSX 262037
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT SUN JUN 26 2016

MOC135-262047-
/O.CAN.KLSX.SV.W.0126.000000T0000Z-160626T2100Z/
MONITEAU MO-
337 PM CDT SUN JUN 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONITEAU COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3871 9212 3848 9224 3857 9244 3878 9237
TIME...MOT...LOC 2037Z 293DEG 14KT 3867 9237 

$$

MOC019-027-051-262100-
/O.CON.KLSX.SV.W.0126.000000T0000Z-160626T2100Z/
COLE MO-CALLAWAY MO-BOONE MO-
337 PM CDT SUN JUN 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN COLE...WESTERN CALLAWAY AND SOUTH CENTRAL BOONE
COUNTIES...

AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTERTOWN...
MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...ST. MARTINS...CENTERTOWN...MARION...LOHMAN...
HARTSBURG...WILTON AND ELSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ST LOUIS.

&&

LAT...LON 3871 9212 3848 9224 3857 9244 3878 9237
TIME...MOT...LOC 2037Z 293DEG 14KT 3867 9237 

HAIL...0.75IN
WIND...60MPH
 
$$

GOSSELIN
389 
WWUS53 KLSX 262059
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT SUN JUN 26 2016

MOC019-027-051-262109-
/O.EXP.KLSX.SV.W.0126.000000T0000Z-160626T2100Z/
COLE MO-CALLAWAY MO-BOONE MO-
359 PM CDT SUN JUN 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLE...WESTERN
CALLAWAY AND SOUTH CENTRAL BOONE COUNTIES WILL EXPIRE AT 400 PM
CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3871 9212 3848 9224 3857 9244 3878 9237
TIME...MOT...LOC 2058Z 293DEG 14KT 3867 9237 

$$

GOSSELIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:06 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 26, 1:06 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
106 PM CDT SUN JUN 26 2016

.SHORT TERM... (Today and Tonight)
Issued at 306 AM CDT Sun Jun 26 2016

Like yesterday, the main focus today will be on convective trends
and coverage. The vast majority of convection thus far this
morning is centered through IA, with a small trailing portion in
NW MO which has actually shown a recent weakening trend. This
activity/MCS is being largely driven by a weak low amplitude
disturbance and 30+ kt southwesterly LLJ. I'm not sure whether
anything will bodily move into NE MO this morning, however there
is a rather apparent outflow progressing to the east/southeast and
this boundary combined with the LLJ should be enough to support at
least some scattered activity within the NW third of the CWA
through around 15z or so. The other quandry this morning is what
will happen across southeast and east central MO into southwest
IL. The overly wet GFS and some iterations of the HRRR have
showers and thunderstorms developing in this region between
10-12z. While I can't totally discount this solution there is
currently a severe lack of clouds where the activity is expected
to evolve. Additionally the 10 member NCAR short-range ensemble
has only 1 member with any development and it is rather meager. At
this point I will carry some slight chance pops thinking some
spotty development is at least possible.

Otherwise it will be another hot and humid day with afternoon
heat indices in the 100-103 range across parts of eastern MO into
southwest IL. The main action is expected this afternoon. Morning
clouds that exist should thin and this should promote good heating
and a moderately unstable and uncapped air mass along and ahead of
an advancing cold front. The combination of convergence/lift with
the front and a more NE-SW oriented pre-frontal trof should lead
to the development of scattered to numerous thunderstorms from
central MO into central IL between 19-21z, with the activity
shifting to the south-southeast through the late afternoon and
evening hours along and ahead of the advancing boundaries.
Southern MO and southern IL will remain the primary area for
precipitation for the remainder of tonight. Can't quite figure out
the NAM with all its precipitation across northern MO but the main
boundary will reside to the south.

Glass

.LONG TERM... (Monday through Saturday)
Issued at 306 AM CDT Sun Jun 26 2016

The initial front will continue to ooze south of the CWA on Monday
however the air mass remains quite warm in its wake and we should
see another seasonably hot day, albiet with less humidity. A
secondary cold front will then begin pushing into northern MO and
central IL in the afternoon advancing south of the area on Monday
night. Cooler and drier conditions will then prevail Tuesday and
Wednesday as a prominent surface high builds southward through
the central U.S..

An amplified upper air pattern will be in place at midweek
featuring a rather broad, deep upper trof over eastern NOAM and
upper ridge centered through western NOAM. The long wave pattern
remains status quo through the end of the week and into the
weekend with and northwest flow aloft dominating. Temperatures
should remain at or below average for late June-early July. We
will have to closely monitor a series of short waves within the
northwest flow Wednesday into Friday and potential impacts to MO
and IL. At this time it appears the first several in the series
will mainly impact parts of the central Plains into western MO. A
stronger short wave and attendant front will bring perhaps the
best threat of showers and thunderstorms in the Friday/Saturday
time frame.

Glass

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1243 PM CDT Sun Jun 26 2016

Primary concern continues to be thunderstorms this afternoon into
the early evening. The primary threat area is expected to be along
and south of the I-70 corridor. Most likely scenario is that the
current storms southeast of Kansas City and southwest of St. Louis
will continue to strengthen and become more widespread as the
afternoon progresses. Some strong storms with wind gusts in
excess of 35kts are possible Storms should begin dissipating by
01-02Z and think there will only be isolated to widely scattered
showers by 06Z...primarily over the eastern Ozarks. Some guidance
is hinting at late night fog...but am not very confident in fog
development so have not mentioned it in TAFs at this point.
Elsewhere and otherwise, expect VFR conditions outside of
thunderstorms.

Specifics for KSTL:

Expecting thunderstorms currently moving into central Missouri to
increase in coverage and continue moving east into the vicinity
of the terminal late this afternoon. Some strong storms with wind
gusts in excess of 35kts are possible. The storms should continue
moving east into early evening and should also dissipate as we
lose daytime heating. Some guidance is hinting at late night
fog...but am not very confident in fog development so have not
mentioned in the Lambert TAF. Otherwise expect VFR conditions
outside of thunderstorms.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 26, 5:21 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
521 AM CDT SUN JUN 26 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271030-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
521 AM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND THIS
EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:44 PM CDTSpecial Weather StatementLSXCallaway46 min
Jun 26, 4:39 PM CDTAreal Flood AdvisoryLSXCallaway4 hr
Jun 26, 4:47 PM CDTSpecial Weather StatementLSXSaint Louis28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.